Hi can anyone help?? My husband has been in persistent AF since august waiting a cardioversion for third time!! Tonight he has suddenly gone very very dizzy even when sat down. We have just had a Chinese takeaway and our dilemma is is it the AF causing dizziness or the takeaway( he is allergic to prawns so cross contamination???? ) Thoughts please thank you x

11 Replies

  • It could be the A.F. causing high or low blood pressure. Have you got pressure testing cuff to check or his heart rate could be unusually high. Would cross contamination be enough to trigger his allergy? If it carries on for much longer I think I would ring out of hours doctor at the least. Hope all turns out well.x

  • Thank you!! He has just been sick so we are thinking that it is most likely the food as he has had a reaction once before after a takeaway however I'm not going to leave it much longer as I also agree with you that blood pressure could have changed. Thank you so much for your help so quickly xx

  • hope all's well- someone posted something about a trigger from things added to take away food. If you think it's not food related then get medical advice

  • Monosodium glutamate is common in Chinese food and effects some people badly. Though the vomiting sounds more like food poisoning. Hope it's all over very soon - otherwise you'll need to get some professional advice.

    Nasty for you both!

  • The MSG in Chinese food can cause that but if he has eaten Chinese before without incident it is unlikely.

  • You need to rule out a TIA as dizziness even when sitting down is a symptom. Were there any other symptoms such as lopsided smile, unable to raise one arm above shoulder, talking in a funny way? I assume he's on an anti-coagulant.

  • AF reduces circulation of blood throughout the body. Dizziness results when the brain doesn't get enough oxygen (among other possible factors). So it makes sense that someone with persistent AF will get dizzy. In my limited experience, heart rate fluctuates during arrhythmias such that you can do something just fine in one moment, but at another moment - when the heart is twitching faster - you try to do the same thing and you get dizzy.

  • Agree with Kodaska. I have had some dizziness recently. No s... sherlock states my wife. I put it down to the randomness of the heart rhythm, and also the drug programme you may be on. If I feel it coming on, I just sit and rest until it passes. Max 5 minutes, and it passes.

  • I hope your husband is ok . X

  • Both Afib and some of the medications for Afib - which may lower blood pressure too much - can cause dizziness. Obviosly problems with the food you ordered can also be problematic.

  • Does he have any other symptoms? How long has this been going on for? 

    A few things that you may want to look into - 

    1. Lyme disease and all coinfections (Babesia, bartonella, ehrlichia). You have to be tested by Igenex though, regular tests don't always cut it. Your doctor should be able to order an ELISA and a Western Blot. Also ask to be tested for the coinfections above. If you have 2 strains then you are positive forget the CDC needed 3 strains rule. And you need no less than 4 weeks of doxycycline   

    2. POTS Syndrome - your heart beat increases rapidly upon sitting or standing   

    3. Diet - what is he eating? Try cutting out all dairy, caffeine and gluten for one month and see how you feel. 

You may also like...